MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C0930
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, an investigation cannot be performed.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2017-00366.The hospital disposed of the device.
 
Event or Problem Description
During preparation for a coil embolization procedure, the hospital staff noticed that a pod8 coil pusher assembly was broken upon removal from its dispenser hoop.Therefore, the pod8 coil was set aside.The physician then opened a ruby coil for the procedure; however, the coil was accidentally dropped on the floor.The broken pod8 coil pusher assembly and dropped ruby coil were found prior to use and therefore, the pod8 coil and ruby coil were not used in the procedure.The procedure was completed using additional ruby coils.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6407091
Report Number3005168196-2017-00367
Device Sequence Number10838566
Product Code HCG
UDI-Device Identifier00814548012995
UDI-Public00814548012995
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/27/2024
Device Catalogue NumberRBY2C0930
Device Lot NumberF72287
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2017
Initial Report FDA Received Date03/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1